Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Some upper bounds for sums of eigenvalues of the Neumann Laplacian


Authors: Liangpan Li and Lan Tang
Journal: Proc. Amer. Math. Soc. 134 (2006), 3301-3307
MSC (2000): Primary 35P15; Secondary 58G25
Published electronically: May 12, 2006
MathSciNet review: 2231915
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mu_{k}(\Omega)$ be the $ k$th Neumann eigenvalue of a bounded domain $ \Omega$ with piecewisely smooth boundary in $ \textbf{R}^{n}$. In 1992, P. Kröger proved that $ k^{-\frac{n+2}{n}}\sum_{j=1}^{k}\mu_{j}\leq{4n\pi^{2}\over n+2}( \omega_{n}V)^{-2/n}$, where the upper bound is sharp in view of Weyl's asymptotic formula. The aim of this paper is twofold. First, we will improve this estimate by multiplying a factor in terms of $ k$ to its right-hand side which approaches strictly from below to 1 as $ k$ tends to infinity. Second, we will generalize Kröger's estimate to the case when $ \Omega$ is a compact Euclidean submanifold.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35P15, 58G25

Retrieve articles in all journals with MSC (2000): 35P15, 58G25


Additional Information

Liangpan Li
Affiliation: Nankai Institute of Mathematics, Nankai University, Tianjin 300071, People’s Republic of China
Email: liliangpan@yahoo.com.cn

Lan Tang
Affiliation: Department of Mathematics, Xidian University, Xi’an 710071, People’s Republic of China
Address at time of publication: Department of Mathematics, University of Texas at Austin, Austin, Texas 78712
Email: ltang@math.utexas.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-06-08355-9
PII: S 0002-9939(06)08355-9
Keywords: Eigenvalue, Neumann Laplacian
Received by editor(s): November 1, 2004
Received by editor(s) in revised form: May 28, 2005
Published electronically: May 12, 2006
Communicated by: Richard A. Wentworth
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.